Jump to content
CrazyBoards.org

My doctor put me on Wellbutrin even though I


Recommended Posts

Hi!

I don't know if you could see the bottom half of the title, but my psychopharmacologist put me on Wellbutrin XL even though I have had an eating disorder for 4 years now.  He does know about this, and we discussed it when he prescribed it to me. My guess is that after the success I had with Selegiline that he probably thought the benefit something else that works on dopamine far outweighed the risks from taking it.

I don't know though, any thoughts? I trust my psychopharmacologist a lot, and I know he wouldn't do anything that he felt would put me in jeopardy, but this kind of seems a bit out there.

Is there anyway to reduce the likelyhood of a seizure? He told me to make sure I get enough sleep, because that will help. He also wanted to prescribe me Lamictal, but I didn't want it due to some of the side effects I have heard about.

Link to comment
Share on other sites

hey, RGJ.

how active is your ED, and does it involve purging? the ED counterindication has to do primarily with those who are very active in their ED, as extreme fasting and constant purging can mess with your electrolite levels, making a seizure more likely. the risk is still quite low, but anything which works to lower the seizure threshold can make them more likely.

i was RX'd wellbutrin while i had ED, and i did have a seizure, but i had a lot of other risk factors going on, and a seizure disorder that hadn't been diagnosed yet. your risk should be quite low. just try to make sure you get lots of sleep, drink lots of water, and try to keep your diet balanced. you might also avoid other drugs that drop the threshold, like psedoephedrine (sudafed) and the like.

what specifically about lamictal didn't you like?

Link to comment
Share on other sites

Hi RJG-

I currently am on 300 mg Wellbutrin and I have been struggling with my ED for over 7 years now. I went IP for anorexia and then it turned into bulimia- non purging type and now it is just binge eating disorder.

Like halation said- if you are purging it is much more likely to cause a seizure. A high dose of WB + purging which messes up electrolytes + drinking (if you do that) could be a recipe for disaster so I would say be careful.

And about the sleep...well WB can be quite stimulating at times which kind of makes it hard sometimes to get sleep. I had to be put on Ambien CR to get sleep and even that sometimes didnt work.

I hope things work out for you though. PM if you have any questions  ;)

Link to comment
Share on other sites

I'm sorry it took me so long to reply.

Ummmm. My eating disorder wasn't so active, but its getting more and more active every week. And yes, I do purge (by puking and by excessive exercise).

As for the Lamictal, I have read some of the stuff you guys have said and I just don't want it. I am really trying to be on the least amount of medication possible. Selegiline was a near perfect drug except for the confusion side effect so I guess I'm kinda spoiled in the fact that I don't want any side effects.

Link to comment
Share on other sites

  • 1 month later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...